Alert archive / Georgia / Special Weather Statements in 2015

Special Weather Statement, NWS Atlanta, GA

September 8, 2015Lamar County, Monroe County, Georgia

NWS Atlanta, GA issued this special weather statement at Sep 8, 2015, 7:21 PM EDT for Lamar County, Monroe County, Georgia. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 8, 2015, 7:21 PM EDT (23:21 UTC)
Expired
Sep 8, 2015, 7:45 PM EDT
In force
24 min
Issued by
NWS Atlanta, GA

Counties Lamar County, GA, Monroe County, GA

The radar

The Robins AFB radar (KJGX), 68 km from the middle of the area, began a volume at 23:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 11.4 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2015-09-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 93 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2015-09-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 21 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
93 J/kg
Mixed-layer CIN
-14 J/kg
Mixed-layer LCL
605 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
21 m²/s²
0-3 km storm-relative helicity
25 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

284 
WWUS82 KFFC 082321
SPSFFC

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
721 PM EDT TUE SEP 8 2015
 
GAZ070-071-082345-
LAMAR GA-MONROE GA-
721 PM EDT TUE SEP 8 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LAMAR AND WESTERN
MONROE COUNTIES UNTIL 745 PM EDT...

AT 721 PM EDT...A STRONG THUNDERSTORM WAS 7 MILES SOUTH OF FORSYTH...
MOVING NORTHWEST AT 20 MPH.

  HAZARD...UP TO 40 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING 
           AND HEAVY RAIN. 

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT 
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF 
           LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD 
           NOT BE USED UNLESS IN AN EMERGENCY. LOCALIZED FLOODING IN 
           LOW LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY. 
           MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE 
           LOSS OF CONTROL DUE TO HYDROPLANING. WHEN WATER COVERS 
           THE ROAD...REMEMBER TO TURN AROUND DON'T DROWN. 

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
BARNESVILLE...FORSYTH...ALDORA...RUSSELLVILLE...COLLIER...REDBONE...
GOGGINS...BRENT AND JOHNSTONVILLE.

LAT...LON 3294 8412 3299 8412 3299 8413 3307 8419
      3313 8391 3289 8382 3286 8388 3285 8394
      3285 8397 3286 8398 3285 8398 3285 8403
TIME...MOT...LOC 2321Z 150DEG 18KT 3293 8397 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Sep 8, 3:40 PM EDT, 3 hours 41 minutes earlier.

Area forecast discussion, Sep 8, 3:40 PM EDT, 3 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
340 PM EDT TUE SEP 8 2015

.SHORT TERM /TONIGHT THROUGH WEDNESDAY NIGHT/...
MODELS IN FAIRLY GOOD AGREEMENT. ALL AGREE THE TROPICAL LOW WILL
DRIFT NORTH INTO SOUTHWEST GEORGIA AND WEAKEN IT. PLENTY OF MOISTURE
ASSOCIATED WITH THIS IS PRODUCING WIDESPREAD SHOWERS ACROSS THE CWA.
THERE REMAINS IN THE RISK OF THUNDER THIS AFTERNOON INTO EARLY THIS
EVENING ALTHOUGH THAT RISK IS QUITE LOW. SHOWERS WILL DIMINISH AFTER
SUNSET. RESIDUAL MOISTURE WITH THE WEAKENING TROPICAL LOW WILL
REMAIN OVER THE CWA WEDNESDAY WITH THE DEEPEST MOISTURE ACROSS NORTH
GA. WILL PUT LIKELY POPS ACROSS NORTH GA AND CHANCE POPS ACROSS
CENTRAL GA WEDNESDAY. POPS WILL DROP OFF WEDNESDAY NIGHT MOST AREAS.
HOWEVER WITH THE APPROACH OF THE COLD FRONT TOWARD LATE WEDNESDAY
NIGHT...POPS WILL REMAIN LIKELY ACROSS EXTREME NORTH GA. TEMPS WILL
BE PRETTY CLOSE TO PERSISTENCE THROUGH WEDNESDAY NIGHT AND GUIDANCE
HAS A GOOD HANDLE ON THIS.

17

.LONG TERM /THURSDAY THROUGH TUESDAY/...
THE EXTENDED STARTS OFF WITH AN UPPER LEVEL TROUGH AND A SURFACE
FRONT MOVING INTO NW GA THURSDAY MORNING. THERE IS SOME DEEP
MOISTURE ASSOCIATED WITH THIS FRONT AS IT IS EXPECTED TO HAVE A
GULF OF MEXICO CONNECTION WITH THE SOUTHERLY FLOW AHEAD OF IT.
THIS FRONT PUSHES THOUGH THE AREA THU/FRI AND STALL ACROSS SOUTH
GA/NORTH FL FRI NIGHT/SAT. THIS FRONT DOES NOT MAKE MUCH HEADWAY
SOUTH AND EAST UNTIL A SECOND FRONT AND STRONGER UPPER LEVEL
TROUGH MOVE INTO THE AREA SUN. THIS SECOND FRONTAL SYSTEM DOES
NOT HAVE MUCH MOISTURE ASSOCIATED WITH IT BUT IT DOES HAVE A VERY
LARGE AIRMASS OF DRYER AIR BEHIND IT. BOTH THE GFS AND ECMWF SHOW
THIS DRIER AIRMASS MOVING INTO THE AREA SUNDAY AND KEEPING THINGS
DRY AT LEAST THROUGH TUESDAY. THE BIGGEST CONCERN IN THE EXTENDED
WILL BE THE PRECIPITATION AMOUNTS EXPECTED NOW THROUGH SAT. QPF
NUMBERS ARE SHOWING 1 TO 2 INCHES EXPECTED ACROSS THE AREA THROUGH
THE NEXT 5 DAYS. AM A LITTLE CONCERNED AS THIS MAY BE A BIT UNDER
DONE AS PWS EVERY 6 HOURS THROUGH 12Z SUN STAY ABOVE 1.7IN. THE
PWS DROP OFF RAPIDLY AFTER THAT BUT WOULD NOT BE SURPRISED TO SEE
SOME PLACES GETTING 2-4 INCHES TOTAL OVER THE NEXT SEVERAL DAYS.
WILL DEF KEEP AN EYE ON THIS AS IT COULD POSSIBLE CAUSE SOME MINOR
FLOODING ISSUES.

01

&&

.AVIATION...
18Z UPDATE...
NO MAJOR CHANGES FROM PREVIOUS FORECAST. CIGS HAVE DONE VFR MOST
AREAS. WIDESPREAD SHOWERS HAVE DEVELOPED AND WILL CONTINUE UNTIL
SUNSET. THERE IS A RISK OF THUNDER ALTHOUGH THE RISK IS LOW ENOUGH
TO LEAVE OUT OF THE TAFS AT THIS TIME. EXPECT SHOWERS TO REDEVELOP
LATE WEDNESDAY MORNING. CIGS WILL FALL TO MVFR AFTER 06Z AND TO
IFR LATE TONIGHT ALONG WITH ISOLATED-SCATTERED SHOWERS. WINDS WILL
BECOME NEAR CALM TONIGHT...THEN LIGHT SOUTHWEST WEDNESDAY MORNING.

//ATL CONFIDENCE...18Z UPDATE...
MEDIUM ON CIGS.
HIGH ON REMAINING ELEMENTS.

17

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          70  83  70  86 /  70  60  60  60
ATLANTA         71  83  71  84 /  70  70  70  60
BLAIRSVILLE     67  80  65  78 /  60  70  70  70
CARTERSVILLE    69  84  70  85 /  70  70  70  70
COLUMBUS        72  88  72  87 /  70  40  40  50
GAINESVILLE     70  81  70  82 /  60  70  70  60
MACON           71  87  72  88 /  70  40  40  50
ROME            69  85  70  84 /  60  70  70  70
PEACHTREE CITY  70  83  69  85 /  70  70  60  60
VIDALIA         72  90  73  90 /  70  40  40  40

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...17
LONG TERM....01
AVIATION...17
Hazardous weather outlook, Sep 8, 11:11 AM EDT, 8 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1111 AM EDT TUE SEP 8 2015

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-091515-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
1111 AM EDT TUE SEP 8 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...
ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON
AND TONIGHT.

WEATHER HAZARDS EXPECTED...
OCCASIONAL LIGHTNING AND LOCALLY HEAVY RAIN. SOME GUSTY WINDS
WILL ALSO BE POSSIBLE.

DISCUSSION...
TROPICAL MOISTURE CONTINUES TO MOVE NORTHWARD OUT OF THE GULF AND
ACROSS CENTRAL AND SOUTH GEORGIA. WITH DAYTIME HEATING THIS
AFTERNOON EXPECT SHOWERS AND THUNDERSTORMS TO BECOME WIDESPREAD
ACROSS THE AREA. INSTABILITIES ARE WEAK TO MARGINAL SO NOT
EXPECTING ANY STORMS TO REACH SEVERE LIMITS

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE EACH DAY. SEVERE
WEATHER IS NOT EXPECTED AT THIS TIME...BUT SOME STORMS WILL HAVE
THE POTENTIAL TO PRODUCE GUSTY WINDS... FREQUENT LIGHTNING AND
LOCALLY HEAVY RAIN.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

In the hours before

Special weather statement, Sep 8, 5:46 PM EDT, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
546 PM EDT TUE SEP 8 2015

GAZ096>098-107>109-111-082230-
WHEELER GA-DODGE GA-BLECKLEY GA-LAURENS GA-TREUTLEN GA-WILCOX GA-
PULASKI GA-
546 PM EDT TUE SEP 8 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN WHEELER...DODGE...
SOUTHERN BLECKLEY...LAURENS...SOUTHWESTERN TREUTLEN...NORTHERN WILCOX
AND EASTERN PULASKI COUNTIES UNTIL 630 PM EDT...

AT 543 PM EDT...A BAND OF VERY HEAVY TROPICAL SHOWERS AND EMBEDDED
THUNDERSTORMS WAS EXTENDING FROM 8 MILES NORTHWEST OF GLENWOOD TO 8
MILES SOUTHWEST OF EASTMAN...AND MOVING NORTH AT 30 MPH. RAINFALL
RATES ARE ESTIMATED AS HIGH AS 4 INCHES PER HOUR IN THE HEAVIER
DOWNPOURS.

  HAZARD...UP TO 40 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
           AND HEAVY RAIN.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
           NOT BE USED UNLESS IN AN EMERGENCY. LOCALIZED FLOODING IN
           LOW LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY.
           MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
           LOSS OF CONTROL DUE TO HYDROPLANING. WHEN WATER COVERS
           THE ROAD...REMEMBER TO TURN AROUND DON'T DROWN.

SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
DUBLIN...COCHRAN...EASTMAN...HAWKINSVILLE...EAST DUBLIN...CHESTER...
DEXTER...CADWELL...CHAUNCEY...RENTZ...UNION...HARTFORD...PULASKI
STATE PRISON...ROCKLEDGE...MOBLEY CROSSING...REBIE...OCMULGEE
BANKS...YONKERS...LANDSBURG AND GRESSTON.

LAT...LON 3236 8351 3264 8274 3263 8271 3224 8266
      3202 8333
TIME...MOT...LOC 2143Z 170DEG 26KT 3228 8275 3211 8327
Special weather statement, Sep 8, 6:40 PM EDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
640 PM EDT TUE SEP 8 2015

GAZ083-084-096-097-082315-
TWIGGS GA-BLECKLEY GA-WILKINSON GA-LAURENS GA-
640 PM EDT TUE SEP 8 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN TWIGGS...NORTHEASTERN
BLECKLEY...SOUTHEASTERN WILKINSON AND NORTHERN LAURENS COUNTIES UNTIL
715 PM EDT...

AT 638 PM EDT...A LINE OF HEAVY SHOWERS WITH A FEW EMBEDDED
THUNDERSTORMS WAS EXTENDING FROM ABOUT 9 MILES SOUTHWEST OF DANVILLE
TO NEAR DUBLIN...AND MOVING NORTHWEST AT 25 MPH.

  HAZARD...UP TO 40 MPH WIND...OCCASIONAL CLOUD TO GROUND LIGHTNING
           AND HEAVY RAIN.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
           NOT BE USED UNLESS IN AN EMERGENCY. LOCALIZED FLOODING IN
           LOW LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY.
           MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
           LOSS OF CONTROL DUE TO HYDROPLANING. WHEN WATER COVERS
           THE ROAD...REMEMBER TO TURN AROUND DON'T DROWN.

SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
DUBLIN...JEFFERSONVILLE...EAST DUBLIN...DEXTER...DUDLEY...RENTZ...
DANVILLE...MONTROSE...ALLENTOWN...MARION...DISTRICT PATH...TUCKERS
CROSSROAD...REBIE...HARLOW...CARY...BULLARD...CHAPPELLS MILL...
NICKLESVILLE AND GOLDSBORO.

LAT...LON 3240 8313 3245 8317 3241 8322 3242 8334
      3268 8354 3272 8286 3237 8272
TIME...MOT...LOC 2238Z 145DEG 32KT 3253 8337 3255 8296
Special weather statement, Sep 8, 6:46 PM EDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
646 PM EDT TUE SEP 8 2015

GAZ072-082315-
JONES GA-
646 PM EDT TUE SEP 8 2015

...SIGNIFICANT WEATHER ADVISORY FOR JONES COUNTY UNTIL 715 PM EDT...

AT 645 PM EDT...A STRONG THUNDERSTORM WAS NEAR GRAY...MOVING NORTH AT
25 MPH.

  HAZARD...UP TO 40 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
           AND HEAVY RAIN.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
           NOT BE USED UNLESS IN AN EMERGENCY. LOCALIZED FLOODING IN
           LOW LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY.
           MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
           LOSS OF CONTROL DUE TO HYDROPLANING. WHEN WATER COVERS
           THE ROAD...REMEMBER TO TURN AROUND DON'T DROWN.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
GRAY...CLINTON...WAYSIDE...BRADLEY...JAMES...JARRELL PLANTATION...
ROUND OAK...GRISWOLDVILLE...MOUNTAIN SPRINGS AND POSTELL.

LAT...LON 3288 8357 3289 8360 3289 8363 3302 8373
      3302 8372 3306 8375 3308 8378 3311 8380
      3313 8382 3318 8351 3288 8344 3286 8355
TIME...MOT...LOC 2245Z 161DEG 23KT 3295 8358
Special weather statement, Sep 8, 6:50 PM EDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
650 PM EDT TUE SEP 8 2015

GAZ039-050-051-082315-
TALIAFERRO GA-GREENE GA-WILKES GA-
650 PM EDT TUE SEP 8 2015

...SIGNIFICANT WEATHER ADVISORY FOR TALIAFERRO...NORTHEASTERN GREENE
AND WILKES COUNTIES UNTIL 715 PM EDT...

AT 650 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS EXTENDING FROM
NEAR CRAWFORDVILLE TO NEAR WASHINGTON...AND MOVING NORTHWEST AT 20
MPH.

  HAZARD...UP TO 40 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
           AND HEAVY RAIN.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
           NOT BE USED UNLESS IN AN EMERGENCY. LOCALIZED FLOODING IN
           LOW LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY.
           MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
           LOSS OF CONTROL DUE TO HYDROPLANING. WHEN WATER COVERS
           THE ROAD...REMEMBER TO TURN AROUND DON'T DROWN.

SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
WASHINGTON...GREENSBORO...CRAWFORDVILLE...UNION POINT...WOODVILLE...
WHITE PLAINS...SILOAM...RAYLE...SHARON...ALEXANDER STEPHENS PARK...
METASVILLE...SANDY CROSS...FLORAL HILL...FICKLIN...LYNEVILLE...
CELESTE...HOLLIDAY PARK...LUNDBERG...CARTERS GROVE AND RAYTOWN.

LAT...LON 3366 8251 3364 8256 3365 8258 3363 8258
      3360 8265 3359 8270 3351 8275 3352 8282
      3344 8289 3347 8302 3364 8323 3372 8305
      3369 8300 3373 8295 3376 8296 3390 8262
      3386 8260 3387 8258 3383 8260 3364 8248
TIME...MOT...LOC 2250Z 125DEG 16KT 3352 8297 3367 8270
Special weather statement, Sep 8, 6:58 PM EDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
658 PM EDT TUE SEP 8 2015

GAZ069-082330-
UPSON GA-
658 PM EDT TUE SEP 8 2015

...SIGNIFICANT WEATHER ADVISORY FOR UPSON COUNTY UNTIL 730 PM EDT...

AT 657 PM EDT...A STRONG THUNDERSTORM WAS OVER LINCOLN PARK...OR NEAR
THOMASTON...MOVING NORTHWEST AT 20 MPH.

  HAZARD...UP TO 40 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
           AND HEAVY RAIN.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
           NOT BE USED UNLESS IN AN EMERGENCY. LOCALIZED FLOODING IN
           LOW LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY.
           MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
           LOSS OF CONTROL DUE TO HYDROPLANING. WHEN WATER COVERS
           THE ROAD...REMEMBER TO TURN AROUND DON'T DROWN.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
THOMASTON...LINCOLN PARK...THE ROCK...SUNSET VILLAGE...HANNAHS
MILL...CREST...REDBONE CROSSROADS...SALEM...ATWATER...LOGTOWN...
SUNNYSIDE AND SPREWELL BLUFF STATE PARK.

LAT...LON 3297 8451 3299 8449 3299 8420 3279 8415
      3272 8418 3274 8427 3276 8430 3276 8434
      3278 8435 3278 8437 3284 8442 3283 8444
      3288 8448 3289 8451 3291 8451 3291 8453
      3295 8452 3297 8453
TIME...MOT...LOC 2257Z 150DEG 19KT 3284 8433
Special weather statement, Sep 8, 7:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
721 PM EDT TUE SEP 8 2015

GAZ070-071-082345-
LAMAR GA-MONROE GA-
721 PM EDT TUE SEP 8 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LAMAR AND WESTERN
MONROE COUNTIES UNTIL 745 PM EDT...

AT 721 PM EDT...A STRONG THUNDERSTORM WAS 7 MILES SOUTH OF FORSYTH...
MOVING NORTHWEST AT 20 MPH.

  HAZARD...UP TO 40 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
           AND HEAVY RAIN.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
           NOT BE USED UNLESS IN AN EMERGENCY. LOCALIZED FLOODING IN
           LOW LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY.
           MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
           LOSS OF CONTROL DUE TO HYDROPLANING. WHEN WATER COVERS
           THE ROAD...REMEMBER TO TURN AROUND DON'T DROWN.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
BARNESVILLE...FORSYTH...ALDORA...RUSSELLVILLE...COLLIER...REDBONE...
GOGGINS...BRENT AND JOHNSTONVILLE.

LAT...LON 3294 8412 3299 8412 3299 8413 3307 8419
      3313 8391 3289 8382 3286 8388 3285 8394
      3285 8397 3286 8398 3285 8398 3285 8403
TIME...MOT...LOC 2321Z 150DEG 18KT 3293 8397

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 8, 1:56 PM EDTSpecial Weather StatementFFCStewart, Webster49 min
Sep 8, 2:46 PM EDTSpecial Weather StatementFFCChattahoochee, Marion44 min
Sep 8, 3:44 PM EDTSpecial Weather StatementFFCSumter, Webster46 min
Sep 8, 4:04 PM EDTSpecial Weather StatementFFCCrisp, Wilcox41 min
Sep 8, 4:34 PM EDTSpecial Weather StatementFFCMarion, Schley, Stewart, Webster41 min
Sep 8, 4:49 PM EDTSpecial Weather StatementFFCDooly, Houston, Macon26 min
Sep 8, 5:01 PM EDTSpecial Weather StatementFFCBleckley44 min
Sep 8, 5:07 PM EDTSpecial Weather StatementFFCTelfair, Wheeler38 min
Sep 8, 5:46 PM EDTSpecial Weather StatementFFCDodge, Laurens44 min
Sep 8, 6:40 PM EDTSpecial Weather StatementFFCBleckley, Laurens, Twiggs35 min
Sep 8, 6:46 PM EDTSpecial Weather StatementFFCJones29 min
Sep 8, 6:50 PM EDTSpecial Weather StatementFFCTaliaferro, Wilkes25 min
Sep 8, 6:58 PM EDTSpecial Weather StatementFFCUpson32 min
Sep 8, 7:39 PM EDTSpecial Weather StatementFFCPike36 min
Sep 8, 7:41 PM EDTSpecial Weather StatementFFCHarris34 min

Nearby

Special Weather Statements in Georgia, 2015Every special weather statement in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.